Harmonic analysis and additive combinatorics  Page description

Help  Print 
Back »

 

Details of project

 
Identifier
61908
Type K
Principal investigator Ruzsa, Imre
Title in Hungarian Harmonikus analízis és additív kombinatorika
Title in English Harmonic analysis and additive combinatorics
Keywords in Hungarian Fourier-analízis, összeghalmaz
Keywords in English Fourier-analysis, sumsets
Discipline
Mathematics (Council of Physical Sciences)100 %
Panel Mathematics and Computing Science
Department or equivalent Alfréd Rényi Institute of Mathematics, HAS
Participants Balog, Antal
G. Horváth, Ákosné
Hegyvári, Norbert
Révész, Szilárd
Sándor, Csaba
Starting date 2006-02-01
Closing date 2010-06-30
Funding (in million HUF) 16.000
FTE (full time equivalent) 3.47
state closed project
Summary in Hungarian
A benyújtott pályázat célja kettős: egyrészt exponenciális összegeket szeretnénk használni kombinatorikus számelméleti feladatok megoldására, másrészt speciális, az együtthatókra vonatkozó feltételekkel rendelkező Fourier-sorokat vizsgálnánk a harmonikus analízis eszközeit használva. Az exponenciális összegek a kombinatorikus számelméletben alapvető módszernek számít, segítségével több klasszikus problémára (pl. Szemerédi-tétel, Freiman-tétel) született nagy visszhangot kiváltó bizonyítás, többek között a projektben közreműködök segítségével. A célunk a korábbi eredmények továbbfejlesztése ill. az exponenciális összegek új területeken való alkalmazása. Kutatásunk másik célja, hogy a Fourier-analízisben megfogalmazódó extremális problémák leírásának , megoldásának , aszimptotikus megoldásának ill. az extrémumok becslésénak terén új eredményeket érjünk el, s ezeket alkalmazzuk a számelméletben.
Summary
This research project has two goals: on one hand we want explore further applications of exponential sums in the study of combinatorial number theory, on the other hand we want to describe the analytic behaviour of Fourier series whose coefficients are defined by arithmetic properties.
The use of exponential sums in combinatorial number theory is well established method, and had led to new and widely classical results (Szemeredi's theorem, Freiman's theorem), partly from members of this research group. We plan to develop the method further and also to extend it to new problems, not yet attacked in this way. The other project is to improve some basic results about extremal problems or asymptotic estimates of Fourier analysis and translate these results to number theoretic applications.





 

Final report

 
Results in Hungarian
A jelen pályázatban több cikkünkben kutatást folytattunk különböző struktúrákban összeg- és különbséghalmazok elemszámára vonatkozóan. Általánosítottuk nem kommutatív struktúrákban Plünnecke-tételét. Eredményeket értünk el kommutatív csoportokban a Freiman tétel általánosítására. Ritka halmazok összeghalmazában található számtani sorozatok hosszára adtunk becslést. Az ismert legerősebb formában igazoljuk a Balog-Szemerédi tételt. Hilbert kockákat vizsgáltunk véletlen halmazokban és extremális szempontból. Eredményeink eléréséhez kombinatorikus, valószínűségszámítási módszereket, valamint exponenciális összegeket használtunk.
Results in English
We have several new publications in which we study the size of sum and/or difference sets in various structures. For example, the generalization of Plünnecke's Theorem to non-commutative groups is provided. Furthermore we have partial results towards the generalization of Freiman's Theorem in commutative groups. We have found new bounds for the length of the longest arithmetic progressions in the sumset of sparse sets. We have proved the Balog-Szemerédi's Theorem in the strongest form at present. We have studied Hilbert's cubes in random sets, we have done it from extremal point of view as well. To derive the above results we have used combinatorial and probabilistic methods frequently with a combination of the method of trigonometric sums and Fourier-analysis.
Full text https://www.otka-palyazat.hu/download.php?type=zarobeszamolo&projektid=61908
Decision
Yes





 

List of publications

 
I. Z. Ruzsa, V. Bergelson: Sumsets in difference sets., Israel J. Math. 174 (2009), 1--18., 2009
Ruzsa Imre Gyarmati Katalin and Matolcsi Máté: , A superadditivity and submultiplicativity property for cardinalities of sumsets, Combinatorics, 2010
Balog A: Many additive quadruples, Lecture notes, 2006
Hegyvári N, Hennecart F: On Monochromatic sums of squares and primes, J. of Number Theory, 2007
Hegyvári N: IP sets, Hilbert cubes, Public. Math. Debrecen, 2007
Farkas B, Révész Sz: Tiles with no spectra in dimension 4, Math. Scand., 98 no. 1, 44--52., 2006
Ruzsa IZ: Additive combinatorics and geometry of numbers, Proc. International Congress of Mathematicians, (Madrid), 2006
Sándor Cs: Non-degenerate Hilbert Cubes in Random Sets, Journal de Théorie des Nombres, 2007
Gy. Elekes and I. Z. Ruzsa: The structure of sumsets with few sums along a, J. Combinatorial Th., Ser. A. 113:1476–1500, 2006., 2006
] K. Gyarmati, S. Konyagin, and I. Z. Ruzsa: Double and triple sums modulo, Additive Combinatorics, volume 43 of CRM Proceedings and Lecture Notes, pages 271–277, Providence, RI, USA, 2007. American Math. Soc, 2007
Katalin Gyarmati, F. Hennecart, and I. Z. Ruzsa: Sums and differences of finite sets, . Functiones et Approximatio, 37:175–186, 2007, 2007
M. B. Nathanson, K. O’Bryant, B. Orosz I. Z. Ruzsa, and M. Silva: Binary linear forms over finite sets of integers, Acta Arithmetica, 129:341–361, 2007., 2007
B. J. Green and I. Z. Ruzsa: Freiman’s theorem in an arbitrary Abelian group, J. London Math. Soc., 75:163–175, 2007., 2007
I. Z. Ruzsa and T. Sanders: Difference sets and the primes, Acta Arithmetica 131:281–301, 2008, 2008
Katalin Gyarmati, M. Matolcsi, and I. Z. Ruzsa: Plünnecke’s inequality for different summands, In Building Bridges, volume 19 of Bolyai Society Mathematical Studies, pages 309–320. Springer, 2008., 2008
Sz. Révész, A. San Antolín: Equivalence of $A$-Approximate Continuity for Self-Adjoint Expansive Linear Maps,, Lin. Alg. Appl 429(2008), 1504-1521., 2008
Cs. Sándor: A A note on a conjecture of Erdõs-Turán, Integers Electronic Journal of Combinatorial Number Theory, 8 (2008), #A30., 2008
N. Hegyvári: On additive and multiplicative Hilbert cubes, J. Combin. Theory Ser. A 115 (2008), no. 2, 354--360., 2008
Sándor C: On the minimal gaps between products of members of a sequence of positive density, Ann. Univ. Sci. Budapest. Eötvös Sect. Math. 48 (2005), 3-- 7, 2006
E. Croot, I. Z. Ruzsa, and T. Schoen.: Arithmetic progressions in sparse sumsets., In B. Landman et al., editor, Proc. Integers Conference 2005, 2007
I. Z. Ruzsa: Cardinality questions about sumsets, In A. Granville, M.B. Nathanson, and J. Solymosi, editors, Additive Combinatorics, volume 43 of CRM Proceedings and LectureNotes, pages 195--205, Providence,, 2007
I. Z. Ruzsa: Sumsets and entropy, Random Structures and Algorithms, 34:1--10, 2009
I. Z. Ruzsa: Many differences, few sums, Ann. Univ. Eötvös, 51:27--38, 2008
H. Maehara, I. Z. Ruzsa, and N. Tokushige.: Large regular simplices contained in a hypercube, Periodica Math. Hungar. , 58:121--126, 2009
Hegyvári N: Iterated Compositions of Linear Operations on Sets of Positive Upper Density, International Journal of Number Theory, Vol. 5, No. 6 (2009) 981-997, 2009
Hegyvári N: On sum-product bases, Ramanujan J. (2009) 19:p 1-8, 2009
Hegyvári N, F. Hennecart: Itaretad Difference Sets in sigma-finite groups, Annales Univ. Sci. Budapest.,50 (2007), p 51-57, 2007
Hegyvári N, F. Hennecart: Explicit Constructions of Extractors and Expanders, Acta Arithmetica 140.3 (2009) p. 233-249, 2009
Révész Szilárd, Aline Bonami: Integral concentration of idempotent trigonometric polynomials with gaps, Amer. J. Math., 131 (2009), 1065-1108., 2009
Révész Szilárd, Ph. Jamming, M. Matolcsi: On the extremal rays of the cone of positive, positive definite functions, J. Fourier Anal. Appl., 15 (2009), no. 4, 561—582., 2009
Révész Szilárd, N. N. Reyes, G. A. M. Velasco: Oscillation of Fourier Transforms and Markov-Bernstein Inequalities, J. Approx. Theory, 145 (2007), 100-110., 2007
Révész Szilárd: On some extremal problems of Landau, Serdica Math. J., 33 (2007), 125-162., 2007
Révész Szilárd, A. Bonami: Failure of Wiener's property for positive definite periodic functions, C. R. Math. Acad. Sci. Paris, 346(1-2):39-44, 2008., 2008
Hegyvari N, F. Hennecart and A. Plagne: Answer to the Burr-Erdős question on restricted addition and further results, CCombinatorics, Probability and Computing, Volume 16, Isue 05, Sep 2007, pp 747-756, 2007
G. Horváth Ágota: Near-best approximation by a de la Vallee Poussin-type interpolatory, preprint, 2010
G. Horváth Ágota: Muntz-type theorems on the half-line with weights, preprint, 2010





 

Events of the project

 
2009-11-12 16:02:19
Résztvevők változása




Back »